Volume 586, February 2016
|Number of page(s)||2|
|Published online||20 January 2016|
Bernoulli equation and the nonexistence of maximal jets
Centrum Astronomiczne im. M. Kopernika, Bartycka 18, 00-716 Warszawa, Poland
Received: 12 December 2015
Accepted: 28 December 2015
We discuss the idea of maximal jets introduced by Falcke & Biermann (1995, A&A, 293, 665). According to it, the maximum possible jet power in its internal energy equals the kinetic power in its rest mass. We show this result is incorrect because of an unfortunate algebraic mistake.
Key words: acceleration of particles / galaxies: jets / ISM: jets and outflows / magnetic fields / radiation mechanisms: non-thermal
© ESO, 2016
Current usage metrics show cumulative count of Article Views (full-text article views including HTML views, PDF and ePub downloads, according to the available data) and Abstracts Views on Vision4Press platform.
Data correspond to usage on the plateform after 2015. The current usage metrics is available 48-96 hours after online publication and is updated daily on week days.
Initial download of the metrics may take a while.